| Catalog Number |
MBL-6-I-5B-S |
| Medical Device Problem Codes |
Shelf Life Exceeded (1567); Improper or Incorrect Procedure or Method (2017); Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/01/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The user indicated the event date was in (b)(6) 2017; this product lot expired in january 2017.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: it was observed that the product was used after the expiration date.Use of the product after the stated expiration date could cause the product to underperform.This is the most likely cause for the reported observation.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the product was used after the expiration date, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
Event or Problem Description
During an endoscopic variceal ligation (evl), the physician used three (3) cook 6 shooter saeed multi-band ligators.There was no band retention; the bands did not hold the varices [bands slip off site prematurely].